Alert archive / California / High Wind Warnings in 2007

High Wind Warning 9, NWS Los Angeles, CA

April 13, 2007

NWS Los Angeles, CA issued this high wind warning at Apr 13, 2007, 1:55 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 1:55 AM PDT (08:55 UTC)
Expired
Apr 13, 2007, 5:13 AM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 130855
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
155 AM PDT FRI APR 13 2007

...MODERATE TO STRONG WINDS CONTINUING OVER PORTIONS OF
SOUTHWESTERN CALIFORNIA INTO FRIDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL SLOWLY EXIT THE AREA THIS MORNING.
WINDS HAVE STRENGTHENED OVER THE SANTA BARBARA COUNTY AREA THIS
MORNING...BUT WINDS WILL WEAKEN THROUGH 9 AM.

CAZ059-088-131000-
/O.CAN.KLOX.WI.Y.0097.000000T0000Z-070413T1100Z/
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
155 AM PDT FRI APR 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY FOR THE ANTELOPE VALLEY.

WINDS HAVE WEAKEN OVER THE AREA. WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS
TO 45 MPH WILL CONTINUE OVER PORTIONS OF THE AREA.

$$

CAZ039-131300-
/O.UPG.KLOX.WI.Y.0097.000000T0000Z-070413T1100Z/
/O.NEW.KLOX.HW.W.0009.070413T0855Z-070413T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
155 AM PDT FRI APR 13 2007

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING FOR THE SANTA BARBARA COUNTY SOUTH COAST. THIS
WARNING IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

AREAS OF NORTHWEST TO NORTH WINDS 35 TO 45 MPH WITH GUSTS TO NEAR
70 MPH HAVE REDEVELOPED OVER THE AREA THIS MORNING.  WINDS WILL
GRADUALLY DIMINISH TO 15 TO 25 MPH BY LATE MORNING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION IN THE ADVISORY AREA. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE YOUR VEHICLE TO LOSE CONTROL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ052-131300-
/O.UPG.KLOX.WI.Y.0097.000000T0000Z-070413T1600Z/
/O.NEW.KLOX.HW.W.0009.070413T0855Z-070413T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
155 AM PDT FRI APR 13 2007

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS WARNING IS
IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

AREAS OF NORTHWEST TO NORTH WINDS 35 TO 45 MPH WITH GUSTS TO NEAR
70 MPH HAVE REDEVELOPED OVER THE AREA THIS MORNING.  WINDS WILL
GRADUALLY DIMINISH TO 15 TO 25 MPH BY LATE MORNING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION IN THE ADVISORY AREA. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE YOUR VEHICLE TO LOSE CONTROL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ053-054-131300-
/O.CON.KLOX.WI.Y.0097.000000T0000Z-070413T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
155 AM PDT FRI APR 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING.

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER
55 MPH WILL CONTINUE OVERNIGHT...WITH WINDS SLOWLY DIMINISHING
FRIDAY MORNING. STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE
5 CORRIDOR.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION IN THE ADVISORY AREA. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE YOUR VEHICLE TO LOSE CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL
1 follow-up statement
000 
WWUS76 KLOX 131213
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
513 AM PDT FRI APR 13 2007

...MODERATE TO STRONG WINDS CONTINUING OVER PORTIONS OF SOUTHWESTERN
CALIFORNIA INTO FRIDAY MORNING...

.A TROUGH OF LOW PRESSURE WILL SLOWLY EXIT THE AREA THIS MORNING.
WINDS HAVE STRENGTHENED OVER THE SANTA BARBARA COUNTY AREA THIS
MORNING...BUT WINDS WILL WEAKEN THROUGH 9 AM.

CAZ052-131600-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-070413T1600Z/
/O.EXA.KLOX.WI.Y.0097.000000T0000Z-070413T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
513 AM PDT FRI APR 13 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY IS
IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS
BEEN CANCELLED AS WINDS ARE WEAKENING.

AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 55
MPH WILL CONTINUE THROUGH MID-MORNING. WINDS WILL SLOWLY
DIMINISH OVER THE AREA THROUGHOUT THE MORNING HOURS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION IN THE ADVISORY AREA. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE YOUR VEHICLE TO LOSE CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-131600-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-070413T1600Z/
/O.EXA.KLOX.WI.Y.0097.000000T0000Z-070413T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
513 AM PDT FRI APR 13 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SANTA BARBARA COUNTY SOUTH COAST. THIS ADVISORY IS
IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HIGH WIND WARNING HAS
BEEN CANCELLED.

AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 55
MPH WILL CONTINUE THROUGH MID-MORNING. WINDS WILL SLOWLY
DIMINISH OVER THE AREA THROUGHOUT THE MORNING HOURS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION IN THE ADVISORY AREA. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE YOUR VEHICLE TO LOSE CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-131600-
/O.CON.KLOX.WI.Y.0097.000000T0000Z-070413T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
513 AM PDT FRI APR 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
EXCLUDING THE SANTA MONICA RANGE. THIS ADVISORY REMAINS IN EFFECT
UNTIL 9 AM PDT THIS MORNING.

AREAS OF NORTH WINDS 30 TO 40 MPH WITH GUSTS OVER 55 MPH WILL
CONTINUE THROUGH MID-MORNING. THE STRONGEST WINDS WILL OCCUR
ALONG THE INTERSTATE 5 CORRIDOR. WINDS SLOWLY DIMINISH OVER THE
AREA THROUGH THE MORNING HOURS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION IN THE ADVISORY AREA. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE YOUR VEHICLE TO LOSE CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Apr 13, 12:45 AM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 13, 12:45 AM PDT, 1 hour 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1245 AM PDT FRI APR 13 2007

NEW AVIATION/MARINE DISCUSSIONS

.SHORT TERM...HAVE ISSUED AN UPDATE TO REMOVE ADVISORY
HEADLINES...OTHERWISE NO CHANGES ANTICIPATED TODAY. WILL LIKELY
ISSUE A HIGH WIND WATCH FOR THE HIGHER ELEVATIONS AND POSSIBLY THE
COASTAL AREAS THIS AFTERNOON FOR LATE SATURDAY AFTERNOON THROUGH
SUNDAY. ENSEMBLES GFS/SREF HAD INDICATED QPF TOTALLING LESS THAN ONE
TENTH OF AN INCH WITH THE HIGHEST AMOUNTS OVER AREAS BORDERING THE
KERN COUNTY LINE AND SCATTERED SNOW ACCUMULATIONS MAY TOTAL ONE INCH
AND OCCUR EARLY SUNDAY MORNING THROUGH MIDDAY. NORTHERLY JET MOVES
ASHORE SUNDAY MORNING SIMILAR IN STRENGTH TO THE SYSTEM THAT MOVED
OVER THE AREA THU THEREFORE WILL ISSUE AN WATCH.

FOLLOWING WRITTEN BY PREVIOUS SHIFT

.LONG TERM (MONDAY-THURSDAY)...WINDS SHOULD PERSIST INTO MONDAY
AREA WIDE AND POSSIBLY TUESDAY FOR THE MOUNTAINS AND DESERTS.
ANOTHER STORM SYSTEM WILL LIKELY BRUSH THE AREA TO THE NORTH
CREATING A POSSIBLY STRONGER WIND EVENT FOR WEDNESDAY AND
THURSDAY.

BEYOND THAT...GFS IS BRINGING THE POSSIBILITY OF A STORM SYSTEM
FOR NEXT WEEKEND...BUT FOR NOW...CONSERVATIVE APPROACH IS TAKEN.

&&

.AVIATION...13/1930Z...
VFR CONDITIONS ARE EXPECTED AT ALL AIRFIELDS THROUGH TONIGHT. WINDS
HAVE BACKED OFF CONSIDERABLY FROM THE SPEEDS OF YESTERDAY OR EVEN
LAST NIGHT. THERE MAY BE ISOLATED POCKETS OF TURBULENCE MOSTLY NEAR
THE MOUNTAINS TODAY...HOWEVER THE WINDS ARE NOT EXPECTED TO BE TOO
MUCH OF A PROBLEM AGAIN UNTIL LATE SATURDAY AFTERNOON WHEN ANOTHER
TROUGH PUSHES INTO THE AREA AND CAUSES ANOTHER DRAMATIC RISE IN
WINDS.

KLAX WILL HAVE THE TYPICAL SEABREEZE THIS AFTERNOON THROUGH EARLY
EVENING...BEFORE WINDS DIE DOWN OVERNIGHT.

&&

MARINE...13/1930Z...
NW FLOW HAS BEGUN TO SUBSIDE...BUT WILL STILL KEEP THE MAJORITY OF
THE COASTAL WATERS UNDER SMALL CRAFT CONDITIONS. THE LARGE NW SWELL
AND MODERATE SOUTHERLY SWELL HAVE CONTINUED TO BRING HIGH SURF TO
THE L.A. AND VENTURA COUNTY COASTLINES...BUT IS EXPECTED TO SUBSIDE
TONIGHT. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THESE COUNTIES
THROUGH THIS EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...FORWOOD
AVIATION/MARINE...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 12, 6:00 AM PDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU APR 12 2007

CAZ034>041-044>047-051>054-059-087-088-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

WINDS WILL INCREASE OVER THE AREA TODAY WITH STRONG AND POTENTIALLY
DAMAGING OCCURRING THROUGHOUT PORTIONS OF SOUTHERN CALIFORNIA. WINDS
WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS THROUGHOUT THE MOUNTAINS
AND DESERTS OF SOUTHERN CALIFORNIA. AREAS OF BLOWING DUST IN THE
ANTELOPE VALLEY WILL OCCUR WINDY CONDITIONS MAY CAUSE VISIBILITIES
TO BE REDUCED TO LESS THAN A QUARTER MILE IN SOME AREAS. WITH
INCREASED NORTHWEST WINDS...AN INCREASING NORTHWEST SWELL WILL
CONTINUE TO OCCUR IN OUTER WATERS WITH GALE FORCE WINDS. SOME OF THE
WIND AND WAVE ENERGY WILL TRANSLATE TO THE BEACHES AS HIGH SURF. IN
ADDITION...AN INCREASED SOUTH SWELL WILL COMBINE WITH THE NORTHWEST
SWELL TO CREATE A HIGH RIP CURRENT RISK AT THE BEACHES.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A MODERATE TO STRONG NORTHWEST FLOW WILL ALLOW AN INCREASING
NORTHWEST SWELL TO CONTINUE IN THE OUTER WATERS. SOME OF THE WIND
AND WAVE ENERGY WILL TRANSLATE TO THE BEACHES AS HIGH SURF. IN
ADDITION...AN INCREASED SOUTH SWELL WILL COMBINE WITH THE NORTHWEST
SWELL TO CREATE A HIGH RIP CURRENT RISK AT THE BEACHES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:14 PM PDTWind AdvisoryLOXLos Angeles11 hr
Apr 12, 11:30 PM PDTCoastal Flood StatementLOX22 hr
Apr 13, 2:15 PM PDTHigh Wind WatchLOX20 hr

Nearby

High Wind Warnings in California, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.